Thunderstorm Wind, Lucas
- When
- September 13, 3:21 PM EST
- Where
- Lucas County, (Tol)toledo Express
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.580, -83.800
The ASOS at KTOL measured a 51 knot wind gust.
A strong cold front interacted with a modestly unstable and humid environment across the area. A line of strong to severe thunderstorms developed ahead of the cold front and produced widespread wind damage across northern Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A strong cold front interacted with a modestly unstable and humid environment across the area. A line of strong to severe thunderstorms developed ahead of the cold front and produced widespread wind damage across northern Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 13, 2:26 PM EST, 55 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 326 PM EDT Fri Sep 13 2019 .SYNOPSIS...A strong cold front will move across the region overnight. High pressure will briefly build over the Ohio Valley on Saturday. Another weaker cold front will move through the forecast area early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... A strong cold front will move across the forecast area this evening. Storms were developing this afternoon ahead of the front in eastern Indiana. The short term models show the thunderstorm development increasing through the late afternoon with a line of thunderstorms forming and moving across the area this evening. SPC has much of the northern sections of Ohio in a Slight Risk Outlook category for tonight. Temperatures have once again exceeded expectations reaching around 90 in many locations. Dew points have crawled into the lower 70s. The atmosphere is prime for a downburst wind event this evening. A threat of isolated tornadoes remains but wind will be the primary threat. The short term models show the greatest threat of severe weather in northwest Ohio. The short term models decrease the intensity of the storms over the eastern section of the forecast area later this evening. Storms will push east of after midnight. High pressure will build over the region on Saturday. Non-thunderstorm wind is also a concern for NW PA. A south to southeast downslope wind is likely this evening. Model soundings indicate 40-50knots within a 1kft of the surface 00Z- 06Z time frame. I will continue the wind advisory for NW PA. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Temperatures warm on Sunday as southerly flow develops with a wave of low pressure sliding east across the Central Great Lakes. The airmass will be dry through the daytime hours with some passing mid- level cloud cover. A chance of showers and thunderstorms will extend south towards Lake Erie Sunday night with a few showers brushing northeast Ohio into Monday morning as a cold front settles south. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A large area of high pressure will set up across Quebec and the eastern Great Lakes through much of next week. Temperatures will drop back on Tuesday into the mid 70s across NW Pennsylvania closest to the cold pocket of air over New York. Inland areas will remain a little warmer with temperatures holding closer to 80. Temperatures will trend warmer a couple degrees each day with warm advection increasing on Thursday as southerly flow kicks in and the ridge builds aloft. Above normal temperatures expected through the extended.&& .AVIATION /18Z Friday THROUGH Wednesday/... A cold front will move across the forecast area this evening. Numerous showers and thunderstorms are expected with this frontal passage. Cumulus 4-5kt starting to develop in advance of this front should remain scattered. MVFR ceilings and vsbys are expected with showers and thunderstorms as the front moves through the region. Timing of the storms will likely be 20Z-00Z for western TAF locations and after 00Z for eastern TAF locations. A gusty south wind will continue this afternoon with higher gusts in the eastern TAF locations (ERI and YNG). Winds will shift to a southwest flow after the frontal passage. .OUTLOOK...Non-VFR possible in showers Sunday afternoon into Monday. && .MARINE... South winds of 10-20 knots expected on Lake Erie this evening ahead of a cold front that will sweep east. The exception to this is east of Conneaut where a Small Craft Advisory is in effect with southerly winds forecast to increase into the 20-30 knot range. A broken line of thunderstorms will accompany the front and some may be strong with severe winds to 50 knots or large hail. Winds shift around to the west behind the front at 15-20 knots and will maintain choppy conditions on the east end of the lake through Saturday. High pressure builds in across the Ohio Valley on Saturday with winds decreasing and backing to southwest towards evening. A weak area of low pressure will slide east across the central Great Lakes Sunday night, pulling a weak cold front south across Lake Erie on Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002. MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149. && SYNOPSIS...Garnet NEAR TERM...Garnet SHORT TERM...KEC LONG TERM...KEC AVIATION...Garnet MARINE...KEC
Hazardous Weather Outlook National Weather Service Cleveland OH 303 PM EDT Fri Sep 13 2019 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-141915- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- 303 PM EDT Fri Sep 13 2019 ...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089- PAZ003-141915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Crawford- 303 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening, mainly across northern Ohio. Damaging winds are the primary threat, with an isolated tornado threat possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. PAZ001-002-141915- Northern Erie-Southern Erie- 303 PM EDT Fri Sep 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Cleveland OH
408 PM EDT Fri Sep 13 2019
OHZ003-132100-
Lucas-
408 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT LUCAS COUNTY...
At 408 PM EDT, a strong thunderstorm was located near Swanton, moving
northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Waterville, Northwood, Whitehouse,
Holland, Maumee, Ottawa Hills, Berkey and Neapolis.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.
LAT...LON 4171 8388 4172 8385 4173 8356 4162 8346
4161 8347 4162 8357 4157 8362 4155 8368
4152 8371 4145 8388
TIME...MOT...LOC 2008Z 236DEG 30KT 4155 8394
SefcovicThe Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
26 thunderstorm wind. Local standard time, as filed.
The ASOS at KTOL measured a 51 knot wind gust.
Several large tree limbs were blown down.
A large tree was uprooted along with fence damage.
There was damage to trees and large tree branches blown down.
There were multiple large trees blown down in Wingston Cemetery.
Several power lines and trees were blown down along State Route 6.
A tree was blown on to a car.
A large tree was blown down.
A tree fell on a boat.
There were numerous trees blown down in Madison Township near Lake Erie.
There were numerous trees and power lines blown down throughout Shaker Heights.
A tree fell on to a house.
Multiple trees were blown down in the Lyndhurst area. Several trees fell on to houses, covering roads, and on top of cars.
A large tree was blown down.
A large tree was blown down on to power lines.
A tree was blown down on a house in Pepper Pike.
A tree was blown down on a car.
Several large tree branches were blown down and damage to trees.
There were several trees snapped and uprooted.
There were wires blown down on a car near Wilson Mills and Oakwood Lane.
Several trees were blown down on Pulver Road. There were numerous trees blown down countywide.
There were numerous trees and power liens down throughout the city.
There were several power lines blown down.
Several large tree branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850754, 850755, 850732, 850733, 850734, 850735, 850736, 850756, 850737, 850757, 850738, 850739, 850740, 850741, 850742, 850743, 850744, 850762, 850745, 850746, 850747, 850748, 850749, 850750, 850751, 850752.